Alert archive / California / Wind Advisories in 2013
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 9, 2013, 3:55 AM PST for 4 counties in California. It took effect at Mar 10, 2013, 3:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 3:55 AM PST (11:55 UTC)
- In effect from
- Mar 10, 2013, 3:00 AM PDT
- Expired
- Mar 10, 2013, 12:33 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS76 KSGX 091155 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATE TONIGHT INTO SUNDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATE TONIGHT INTO SUNDAY WITH GUSTS TO AROUND 45 MPH. CAZ062-091300- /O.CAN.KSGX.WI.Y.0019.000000T0000Z-130309T1700Z/ SAN DIEGO COUNTY DESERTS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH NEAR THE DESERT FOOTHILLS WILL GRADUALLY DIMINISH THIS MORNING. $$ CAZ042-048-055>057-092200- /O.NEW.KSGX.WI.Y.0020.130310T1000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO 55 MPH IN THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS DEVELOPING LATE TONIGHT WITH STRONGEST WINDS SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-092200- /O.NEW.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 355 AM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND AND THROUGH AND BELOW BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON...THEN DIMINISHING LATE SUNDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 17
5 follow-up statements
381 WWUS76 KSGX 091641 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 AM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATE TONIGHT INTO SUNDAY... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE NORTHEAST WINDS WITH GUSTS 35 TO 55 MPH IN THE WIND PRONE AREAS. CAZ042-048-055>057-100045- /O.CON.KSGX.WI.Y.0020.130310T1000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 841 AM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND GUSTING TO 55 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING LATE TONIGHT WITH STRONGEST WINDS SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-100045- /O.CON.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 841 AM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR THE COASTAL FOOTHILLS WITH GUSTS NEAR 50 MPH THROUGH AND BELOW BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BALFOUR
919 WWUS76 KSGX 092113 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 PM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS AND THROUGH PASSES AND CANYONS LATE TONIGHT INTO SUNDAY... .SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND HIGH PRESSURE ALOFT ALONG THE WEST COAST...WILL PRODUCE MODERATE NORTHEAST WINDS WITH GUSTS 35 TO 55 MPH IN THE WIND PRONE AREAS. CAZ042-048-055>057-100600- /O.CON.KSGX.WI.Y.0020.130310T1000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 113 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND GUSTING 55 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING LATE TONIGHT WITH STRONGEST WINDS SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-100600- /O.CON.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 113 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR THE COASTAL FOOTHILLS WITH GUSTS NEAR 50 MPH THROUGH AND BELOW BELOW PASSES AND CANYONS. * TIMING...WINDS DEVELOPING EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
192 WWUS76 KSGX 100548 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 948 PM PST SAT MAR 9 2013 ...GUSTY NORTHEAST WINDS IN THE MOUNTAIN PASSES AND CANYONS LATE TONIGHT INTO SUNDAY... .SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN AND HIGH PRESSURE ALOFT ALONG THE WEST COAST WILL PRODUCE GUSTY NORTHEAST WINDS FROM 15 TO 30 MPH WITH GUSTS OF 45 TO 55 MPH IN THE WIND PRONE AREAS. CAZ042-048-055>057-101400- /O.CON.KSGX.WI.Y.0020.130310T1000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 948 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 2 PM PDT SUNDAY... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH NEAR THE COASTAL FOOTHILLS AND GUSTING 55 MPH THROUGH AND BELOW PASSES AND CANYONS. * TIMING...LATE TONIGHT WITH STRONGEST WINDS SUNDAY MORNING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-101400- /O.CON.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 948 PM PST SAT MAR 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY... * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH NEAR THE COASTAL FOOTHILLS WITH GUSTS NEAR 50 MPH THROUGH AND BELOW BELOW PASSES AND CANYONS. * TIMING...EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
605 WWUS76 KSGX 101025 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 325 AM PDT SUN MAR 10 2013 ...GUSTY NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS THROUGH EARLY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY NORTHEAST WINDS TO AROUND 45 MPH THROUGH EARLY AFTERNOON THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS. CAZ042-048-055>057-102100- /O.CON.KSGX.WI.Y.0020.000000T0000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 325 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS THIS MORNING FROM AROUND SUNRISE THROUGH LATE MORNING. * LOCATION...STRONGEST WINDS THROUGH AND BELOW PASSES AND CANYONS AND NEAR AND ALONG LOWER COASTAL MOUNTAIN SLOPES. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-058-102100- /O.CON.KSGX.WI.Y.0020.130310T1300Z-130310T2100Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 325 AM PDT SUN MAR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 45 MPH. * TIMING...NORTHEAST WINDS DEVELOPING AFTER SUNRISE AND BECOMING LOCALLY STRONG AND GUSTY DURING THE MID TO LATE MORNING. * LOCATION...THROUGH AND BELOW PASSES AND CANYONS AND NEAR THE COASTAL FOOTHILLS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX 17
740 WWUS76 KSGX 101933 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1233 PM PDT SUN MAR 10 2013 CAZ042-048-050-055>058-102045- /O.CAN.KSGX.WI.Y.0020.000000T0000Z-130310T2100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1233 PM PDT SUN MAR 10 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. LOCAL WIND GUSTS HAVE FALLEN BELOW ADVISORY STRENGTH OVER THE AREA AND ARE EXPECTED TO WEAKEN THROUGH THE AFTERNOON. AT 10:50 AM PDT..FREMONT CANYON RECORDED A WIND GUST OF 49 MPH. $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:40 PM PST, 6 hours 15 minutes earlier.
Area forecast discussion, Mar 8, 9:40 PM PST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 PM PST FRI MAR 8 2013
.SYNOPSIS...
SCATTERED SHOWERS WILL BE ON THE DECREASE LATER TONIGHT THROUGH
SATURDAY AFTERNOON AS A DEEP TROUGH OF LOW PRESSURE MOVES EASTWARD
INTO ARIZONA. SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS WITH
ANOTHER 2 TO 4 INCHES...MAINLY OVER THE RIVERSIDE AND SAN DIEGO
COUNTY MOUNTAINS. HIGH PRESSURE WILL RETURN ON SUNDAY...MARKING THE
BEGINNING OF A SIGNIFICANT WARMING AND DRYING TREND. OFFSHORE
FLOW WILL PREVAIL THROUGH LATE NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE 00Z NKX SOUNDING INDICATED VERY STEEP LAPSE RATES FROM THE
SURFACE UP TO AROUND 18000 FT AGL AND A LIFTED INDEX VALUE OF -2.2.
THIS INDICATES A VERY UNSTABLE AIRMASS AND THE POSSIBILTY OF HEALTHY
CONVECTION. THE ATMOSPHERE BELOW 750 MB WAS STILL NEARLY
SATURATED...SO SCATTERED LIGHT TO MODERATE SHOWERS WILL CONTINUE
OVER AND WEST OF THE MOUNTAINS TONIGHT.
WATER VAPOR IMAGERY THIS EVENING SHOWED THE ROTATION OF A STRONG LOW
PRESSURE SYSTEM MOVING EASTWARD ACROSS CENTRAL AZ. BROAD TROUGHING
WITH ELONGATED VORT MAXES WILL KEEP UNSTABLE CONDITIONS OVER
SOUTHWEST CALIFORNIA THROUGH SATURDAY AFTERNOON. THERE IS A
SECOND...WEAKER VORT MAX OVER CENTRAL CA MOVING SOUTH...AND A THIRD
VORTEX OFF THE OREGON COAST THAT WILL TRACK ACROSS THE SOCAL COASTAL
WATERS SATURDAY MORNING. THESE FEATURES WILL KEEP SO-CAL UNDER
COLD...UNSTABLE CYCLONIC FLOW...AND KEEP SCATTERED SHOWERS GOING
OVER SO-CAL THROUGH MIDDAY SATURDAY. MOST OF THE ACTIVITY WILL BE
CONFINED TO THE SAN DIEGO COUNTY AND RIVERSIDE COUNTY MOUNTAINS.
AS A RESULT OF THE EXTENDED PERIOD OF SNOW SHOWERS OVER THE
MOUNTAINS...THE WINTER STORM WARNING IN EFFECT UNTIL 10 PM IN SAN
BERNARDINO AND RIVERSIDE COUNTY MTNS WILL BE FOLLOWED BY A
WINTER WEATHER ADVISORY FROM 10 PM TO THROUGH 4 AM.
FOR THE SAN DIEGO COUNTY MTNS...THE WINTER STORM WARMING THAT IS IN
EFFECT UNTIL 3 AM WILL BE FOLLOWED BY A WINTER WEATHER ADVISORY FROM
3 AM T0 9 AM SATURDAY. CURRENT TRAJECTORIES FAVOR THE SAN DIEGO AND
RIVERSIDE COUNTY MOUNTAINS GETTING THE GREATEST SNOWFALL TONIGHT
THROUGH SATURDAY MORNING WITH AN ADDITIONAL 2 TO 4 INCHES OF SNOW
ABOVE 4000 FT.
ON SUNDAY...HIGH PRESSURE BUILDS IN ALOFT OVER THE WEST COAST. THE
COMBINATION OF RAPIDLY RISING 850 TEMPS AND OFFSHORE FLOW WILL HELP
TO SUSTAIN A WEEK-LONG WARMING TREND. TEMPERATURES ALONG THE COAST
WILL HOVER BETWEEN 70 AND 80 DEGREES...WHILE SOME INLAND AREAS ARE
EXPECTED TO RISE INTO THE LOW TO MID 80S. BY NEXT WEEKEND THE ECMWF
INDICATES A WEAKENING OF THE HIGH PRESSURE RIDGE AND A RETURN TO
ONSHORE FLOW.
&&
.AVIATION...
090400Z...SCATTERED SHOWERS WILL CONTINUE THROUGH SATURDAY
MORNING...MAINLY OVER AND WEST OF THE MTNS. THERE IS ALSO A SMALL
CHANCE OF THUNDERSTORMS TONIGHT. MULTIPLE CLOUD LAYERS WITH CIGS
GENERALLY BETWEEN 3500-8000 FT MSL...LOCALLY DOWN TO 2000-2500 FT
MSL IN SHOWERS. VIS MAY LOCALLY LOWER TO 4-6SM IN HEAVIER SHOWERS.
SHOWERS...CLOUDS...AND FOG WILL OBSCURE MOUNTAINS. CONDITIONS WILL
GRADUALLY IMPROVE EARLY SATURDAY...WITH SHOWERS ENDING BY THE
AFTERNOON AND VFR CONDS PREVAILING.
AREAS OF GUSTY WEST WINDS WILL CONTINUE THROUGH SATURDAY
MORNING...MAINLY IN THE MTNS/DESERTS WITH LOCAL GUSTS OVER 35 KNOTS
ARE POSSIBLE. MOD-STG UDDFS...LLWS...AND ROTOR ACTIVITY IS POSSIBLE
OVER/E OF THE MTNS...INCLUDING NEAR KPSP.
&&
.MARINE...
GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY
MORNING. GUSTS WILL BE 25 TO 30 KNOTS AT TIMES THROUGH SATURDAY
MORNING...MAINLY IN THE OUTER WATERS. A WEST NORTHWEST SWELL
COMBINED WITH 4-6 FT WIND WAVES WILL GENERATE COMBINED SEAS NEAR 10
FT. SHOWERS AND POSSIBLE ISOLATED TSTORMS AND WATERSPOUTS WILL
CONTINUE OVERNIGHT.
THE INCREASING WNW SWELL WILL PRODUCE HIGH SURF AT SOUTHERN SAN
DIEGO COUNTY BEACHES THROUGH SATURDAY MORNING. WINDS...SEAS AND SURF
WILL DIMINISH SATURDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WARNING UNTIL 3 AM PST SATURDAY FOR THE SAN DIEGO
COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY FROM 3 AM TO 9 AM SATURDAY FOR THE SAN
DIEGO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 9 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
DESERTS.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR THE
RIVERSIDE AND SAN BERNARDINO COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR THE
RIVERSIDE AND SAN BERNARDINO COUNTY MOUNTAINS.
HIGH SURF ADVISORY THROUGH 1 PM PST SATURDAY FOR THE SAN DIEGO
COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY UNTIL 8 AM PST SATURDAY FOR THE COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...JT/MOEDE
AVIATION/MARINE...SSHazardous weather outlook, Mar 8, 10:30 PM PST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 PM PST FRI MAR 8 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-091300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1030 PM PST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. SCATTERED RAIN AND MOUNTAIN SNOW SHOWERS. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE MOUNTAINS TONIGHT. SEE LAXWSWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SCATTERED SNOW SHOWERS IN THE MOUNTAINS. A WINTER WEATHER ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS IS IN EFFECT UNTIL 9 AM. A HIGH SURF ADVISORY IS IN EFFECT FOR THE SAN DIEGO COUNTY BEACHES. SATURDAY NIGHT AND SUNDAY...GUSTY NORTHEAST TO EAST WINDS IN THE MOUNTAINS AND THROUGH THE PASSES. SUNDAY NIGHT AND MONDAY NIGHT...CLEAR AND COLD WITH PATCHY FROST IN THE COLDER WIND SHELTERED AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER REPORTS OF RAIN AND SNOW TOTALS ARE GREATLY APPRECIATED! MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:56 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 11 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.